I suffer from Hemiplegic Migraines and Status Migrainous. When taking anti-depressants, I become depressed. I know this sounds crazy, but is there any evidence that people become more depressed while on anti-depressants? Thanks, Robyn.
I believe that when people become more depressed while they are on antidepressants that that usually means that the clinical depression has gotten worse and that is has not been caused by the antidepressant medication. People love to blame medications for their problems but clinical situations, like depression, will fluctuate markedly from time to time. Seek out a depression expert and have them work with your headache expert.
John Claude Krusz and Teri Robert
If you need to find a headache and Migraine specialist, please see our listing of patient recommended specialists.
Another good source of information and support is our forum. To post to the forum, you'll need to register, even if you're already registered on the main section of our site. You can use the same email address and password for both registrations.
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.
If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.
© Teri Robert and J.C. Krusz, 2007.
Last updated February 15, 2008.
Published On: February 15, 2008